Hail, Randolph
- When
- September 22, 2:54 PM CST to 2:59 PM CST
- Where
- Randolph County, Dalton
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -91.050
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 22, 2:06 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT FRI SEP 22 2006 .DISCUSSION... .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT) OBVIOUSLY THE MAIN CONCERN IN THE NEAR TERM IS SEVERE WEATHER POTENTIAL. TORNADO WATCHES CURRENTLY IN EFFECT FOR MOST OF THE CWA UNTIL 00Z. IT HAS BECOME VERY UNSTABLE ACROSS PORTIONS OF THE MIDSOUTH WITH TEMPERATURES IN THE MID 80S TO AROUND 90 AND DEWPOINTS IN THE LOW 70S. AS OF 20Z...CONVECTION BEGINNING TO FIRE ACROSS ARKANSAS WITH SOME DEVELOPMENT ACROSS N MS AS WELL. A LARGE SUPERCELL OVER FULTON...IZARD...AND SHARP COUNTIES IN AR HAS TURNED RIGHT AND APPEARS TO BE HEADED FOR NE AR. THIS STORM HAS THE BEST SHORT TERM POTENTIAL OF SEVERE WEATHER AND TORNADOES. THE ACTIVITY IN NE MS WILL BE WATCHED FOR BRIEF TORNADOES AS THE CELLS INTERACT WITH A BOUNDARY ACROSS THAT REGION. MLCAPES ARE NOT AS LARGE IN THIS AREA (LESS THATN 2000 J/KG) AND WE EXPECT THIS THREAT TO DIMINISH AROUND 00Z AS THE BOUNDARY MOVES NORTH. FURTHER WEST...THE DEVELOPMENT OF SCATTERED CONVECTION IS EXPECTED TO CONTINUE ACROSS ARKANSAS IN THE PRESENCE OF 2500-3000 J/KG MLCAPES. THE ONE CAVEAT CONTINUES TO BE THE LACK OF AN UPPER LEVEL SHORTWAVE TO ACT AS A FORCING MECHANISM. ANY STORMS THAT CAN MATERIALIZE WILL HAVE A GOOD OPPORTUNITY OF BECOMING SEVERE AND POSSIBLY TORNADIC AS THEY QUICKLY MOVE NE TOWARDS THE MIDSOUTH. 0-1KM SRH WILL CONTINUE TO BE AROUND 250-300 M2/S2 AND WILL LIKELY INCREASE SOME THIS EVENING AS THE LOW LEVEL JET STRENGHTENS. 0-6KM BULK SHEAR OF 40-50 KTS WILL ALSO BE PRESENT. WE WILL RESTATE THE THREAT IS STILL CONDITIONAL BASED ON INSTABILITY BEING ENOUGH OF A LIFTING MECHANISM TO DEVELOP STORMS. NO SIGNIFICANT SHORTWAVES ARE SEEN ON THE WV LOOP THAT WILL AFFECT THE MIDSOUTH THIS EVENING. HAVING SAID THAT...WILL LEAVE MODERATE RISK AS IS GIVEN THE TORNADIC POTENTIAL. BY TOMORROW...A SHORTWAVE OVER COLORADO WILL EJECT EAST...SERVING TO MOVE THE LONGWAVE TROUGH AND ATTENDANT COLD FRONT EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND WILL AFFECT THE REGION MAINLY TOMORROW AFTERNOON AND TOMORORW NIGHT. 0-6KM BULK SHEAR OF 35-45 KTS...MLCAPES OF AROUND 2000 J/KG...AND A 40 KT LOW LEVEL JET ALL SUGGEST ANOTHER POTENTIAL FOR SEVERE WEATHER. SHEAR PROFILES BECOMES MORE UNIDERICTIONAL TOMORROW...SUGGESTING THE THREAT TOMORROW WILL BE MORE FROM DAMAGING WINDS. HEAVY RAIN WILL ALSO BE A THREAT GIVEN PRECIPITBALE WATER VALUES OF NEAR 2 INCHES. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE ENTIRE MIDSOUTH. && .LONGER TERM (SUNDAY THROUGH FRIDAY) VERY INTERESTING PATTERN FOR SEPTEMBER. UPPER FLOW FOR THE EXTENDED PERIOD LOOKS MORE LIKE LATE OCTOBER/EARLY NOVEMBER WITH THE JET DIPPING WELL INTO THE SOUTHERN US. LOOKING AT BELOW AVERAGE TEMPERATURE THROUGH NEXT WEEKEND. THE FORECAST CHALLENGE ON SUNDAY IS TIMING THE COLD FRONT. NGM IS THE SLOWEST SOLUTION WITH THE GFS AND ETA PUSHING THE FRONT TO THE ALABAMA BORDER EARLY IN THE DAY. THIS WOULD KEEP THE DAY FAIRLY COOL AND DRIER BY AFTERNOON. GUIDANCE IS INCLUDING TEMPS SOME 5 TO 8 DEGREES BELOW CLIMATOLOGY...GIVEN THE THICKNESS VALUES AND AIRMASS WITH STAY CLOSE OR A SHADE BELOW. ANOTHER...ALMOST ARCTIC LOOKING SHORTWAVE/SURFACE FRONT PUSHES INTO THE CENTRAL US ON WEDNESDAY AND THURSDAY. NOT LOOKING FOR A SEVERE POTENTIAL ON THURSDAY AS THE FRONT PASSES THROUGH SINCE THERE APPEARS NO TIME FOR TEMP/MOISTURE RECOVERY. THE AIRMASS BEHIND THIS SYSTEM LOOKS VERY COOL. AGAIN WILL SIDE COOLER THAN GUIDANCE IN TEMPERATURES FOR LATE IN THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 86 61 74 / 60 70 80 30 MKL 72 84 62 74 / 50 70 80 40 JBR 71 83 59 72 / 70 80 60 30 TUP 72 87 70 76 / 40 50 80 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SHORT TERM - JFB LONG TERM - JEB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT FRI SEP 22 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MUCH OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND TUPELO ARE IN THE SLIGHT RISK AREA. STRONG SOUTH WINDS AHEAD OF A POTENT LOW PRESSURE SYSTEM IN THE PLAIN STATES WILL CONTINUE TO PUSH MOIST AND UNSTABLE AIR INTO THE MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL EXISTS THROUGHOUT THE ATMOSPHERE. CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE MID- SOUTH WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND LIKELY AGAIN ON SATURDAY. JFB
The Memphis radar (KNQA), 151 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Straight line winds knocked down several trees near Dalton.
Several trees and power lines were knocked down in Pocahontas and across the rest of the county of Randolph including the cities of Reyno and Biggers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535092, 5535093, 5535094, 5535156, 5535157.